Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

What is the cause and treatment of getting chills and wheezing?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3194 Questions
Chillsfrom within.Nothing will make me warm. Additional clothing, warm drinks, even sitting by a fire does not work. Wheezing is also a problem but not as bad as the chills
Posted Sun, 22 Dec 2013 in Medicines and Side Effects
Answered by Dr. Shafi Ullah Khan 59 minutes later
Brief Answer: Mutifactorial. need work up seek help Detailed Answer: hello there! Thank you for asking, I read your query and i want you to know that these chills and rigors are multifactorial but i believe in your case it is anxiety as Generalized Anxiety Disorders and Stress/ Depression are very common etiologic factor for these chills at any age. Chills are body's response by hypothalamus ( temperature centers) to keep the temperature at constant 98.6 Degree Fahrenheit. A lot of things mess with that thermostat resulting in chills and rigors and fever etc. And they need to be sorted outand for that it would be better to have some work up as age of 65 with pacemaker and blood thinners and Respiratory tract infection and wheezing etc all make you very vulnerable to many etiologies that can result in chills. Systemic infections , Renal infections and immuno compromise status and hypothermia due to advanced age and Drug hypersensitivity and High grade fevers irrespective of the cause are all the possibilities. So i recommend to seek help. Visit near by ER and Let them help you. once all pathologies are ruled out You need to have psychiatric assistance and some rehabilitation programs and some group therapies would be of help to manage the anxiety and i am sure you will be fine. Meanwhile stay in touch with your cardiologist and have keen eye on your blood profile to avoid bleeding diathesis and have regular follow ups in that regard. Good Luck And i hope i was of some help. If you have any more queries, please feel free to ask , i would be glad to answer, other wise kindly close the discussion and rate the answer as per your experience. take some very good care of yourself. Regards Dr. S Khan
Above answer was peer-reviewed by
Follow-up: What is the cause and treatment of getting chills and wheezing? 12 hours later
Nothing to do with anxiety. Went to ER and is a severe urinary tract infection.
Answered by Dr. Shafi Ullah Khan 8 hours later
Brief Answer: A good Quinolone drug will help Detailed Answer: hello again! I told you one of the odds of this chills is UTI. I advised you to visit ER and rule out the pathologic etiologies for these chills and then to consider psychiatric consult for further management. Any way it was good to have you diagnosed. I am happy for you. Now all you need is the treatment of UTI. A good Quinolone like Ciprofloxacin with auxillaries would be all you need. Good Luck and get well soon. If you have any more queries or you want to talk about combating UTI with non medical / hygiene maneuvers, please feel free to ask. Follow your doctors advice and stay in touch. You will be fine as new. If no more queries i request you to close the discussion kindly and rate the answer as per your experience. take some very good care of yourself. Regards Dr. S Khan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor